Texas, 2018Drought in Texas, June 1 to 30, 2018
June 1 to 30, 2018 · NWS LUB · 24 events in 24 counties and zones
Drought levels remained at D2 (Severe) drought conditions or greater for most of the region. However, there was some spotty improvement over the Rolling Plains.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought levels remained at D2 (Severe) drought conditions or greater for most of the region. However, there was some spotty improvement over the Rolling Plains. Portions of Kent, Stonewall, Dickens, and Crosby Counties dropped into D0 (Abnormally Dry) to D1 (Moderate) drought conditions. June was typically hotter and drier compared to normal for most areas on the Caprock with the fifth hottest June on record for Lubbock. Childress recorded its 14th hottest June. This was mostly due to a typical summertime pattern developing in early June when it typically does not occur until late June. Upper level high pressure was located just to the south of the region for most of the month. Occasional upper level disturbances to the north of the region brought scattered shower activity on the Caprock and more seasonal rain across the Rolling Plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 31, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, May 31, 11:43 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1243 AM CDT Fri Jun 1 2018
.AVIATION...
Continued VFR with light southerly winds, trending gustier by
midday.
&&
.PREV DISCUSSION... /issued 807 PM CDT Thu May 31 2018/
DISCUSSION...
Updated products to remove the expired Heat Advisory.
Temperatures will be mild tonight with lows in the 60s on the
Caprock and 70s for the Rolling Plains. Tomorrow will be hot again
with highs of 100-106.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
93
Hazardous weather outlook, May 31, 7:07 PM CST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
807 PM CDT Thu May 31 2018
TXZ021>044-011315-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
807 PM CDT Thu May 31 2018
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Near record to record temperatures will continue and may expand
in coverage on Friday. High temperatures may reach 105 degrees or
higher across a large portion of the South Plains and this could
require an additional heat advisory.
Also, hot, dry and breezy winds may create elevated fire weather
across the southwest Texas Panhandle and western South Plains
Friday afternoon.
After a brief reprieve, dangerous heat may return to the region
next week as an upper ridge builds more squarely over the area.
Drought, Bailey
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bailey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
Drought, Briscoe
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Briscoe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -101.209 (the zone’s center; the record gives no point)
Drought, Castro
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Castro forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -102.262 (the zone’s center; the record gives no point)
Drought, Childress
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Childress forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.529, -100.208 (the zone’s center; the record gives no point)
Drought, Cochran
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cochran forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.604, -102.828 (the zone’s center; the record gives no point)
Drought, Cottle
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cottle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.078, -100.279 (the zone’s center; the record gives no point)
Drought, Crosby
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Crosby forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
Drought, Dickens
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Dickens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -100.779 (the zone’s center; the record gives no point)
Drought, Floyd
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Floyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.072, -101.303 (the zone’s center; the record gives no point)
Drought, Garza
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Garza forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
Drought, Hale
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
Drought, Hall
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
Drought, Hockley
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hockley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Drought, Kent
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kent forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.181, -100.778 (the zone’s center; the record gives no point)
Drought, King
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- King forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -100.256 (the zone’s center; the record gives no point)
Drought, Lamb
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lamb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.069, -102.352 (the zone’s center; the record gives no point)
Drought, Lubbock
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lubbock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
Drought, Lynn
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lynn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
Drought, Motley
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Motley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.074, -100.780 (the zone’s center; the record gives no point)
Drought, Parmer
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Parmer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Drought, Stonewall
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Stonewall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.179, -100.253 (the zone’s center; the record gives no point)
Drought, Swisher
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Swisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -101.735 (the zone’s center; the record gives no point)
Drought, Terry
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Terry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.174, -102.335 (the zone’s center; the record gives no point)
Drought, Yoakum
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Yoakum forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wyoming, June 1, 20182 injured · $50,000 · EF3 · 7 events
- Damaging Winds in Indiana, June 1, 20181 death · $34,000 · 56 kt wind · 6 events
- Tornadoes and Hail in North Dakota, June 1, 2018$255,000 · EF2 · 24 events
- Tornado and Hail in Texas, June 1, 2018$4.6 million · 2.75 in hail · 11 events
- Flash Flood and Damaging Winds in Georgia, June 1, 2018$1.1 million · 78 kt wind · 24 events
- Tornadoes and Hail in Wyoming, June 1 to 10, 2018$20,000 · EF2 · 4 events
- Flood in Idaho, June 1 to 16, 2018$950,000 · 1 event
- Flood and Hail in Mississippi, June 1, 2018$395,000 · 1 in hail · 9 events
- Flood and Damaging Winds in Tennessee, June 1, 2018$315,000 · 50 kt wind · 4 events
- Damaging Winds in Missouri, June 1 to 2, 20181 injured · $100,000 · 70 kt wind · 15 events
- Tornado and Hail in Nebraska, June 1, 2018$165,000 · EF0 · 9 events
- Hail and Damaging Winds in Nebraska, June 1, 2018$50,000 · 2.5 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760634, 760635, 760636, 760637, 760638, 760639, 760640, 760641, 760642, 760643, 760644, 760645, 760646, 760647, 760648, 760649, 760650, 760651, 760652, 760653, 760654, 760655, 760656, 760657.